Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 243, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 27, 2016, 12:07 AM CDT for Dawson County, Nebraska. It was in force for 38 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2016, 12:07 AM CDT (05:07 UTC)
- Expired
- Jul 27, 2016, 12:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Dawson County, NE
The radar
The North Platte radar (KLNX), 133 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 12:45 AM CDT | TSTM WND DMG | Lexington, NE | PORTION OF FLAT ROOF ON LEXINGTON HEALTH CTR PEALED BACK 2-4 FT. PIC RETRIEVED FROM KRVN RADIO WEBSITE. TIME EST FM RADAR. |
| Jul 27, 12:51 AM CDT | TSTM WND GST 56 | 7 Sw Lexington, NE | |
| Jul 27, 12:55 AM CDT | TSTM WND DMG | Lexington, NE | SEVERE DAMAGE TO TREES AROUND TIME. ONE TREE COMPLETELY UPROOTED. LIGHTED SIGN BLOWN OFF SUBWAY RESTAURANT. USED TIME FROM PEAK WIND GUST AT THE AIRPORT. UPDATED PRIOR REPORT TO INCLUDE ASSESSMENT FROM EMERGENCY MGR. |
| Jul 27, 12:55 AM CDT | TSTM WND DMG | Lexington, NE | SEVERE DAMAGE TO TREES AROUND TOWN. ONE TREE COMPLETELY UPROOTED. LIGHTED SIGN BLOWN OFF SUBWAY RESTAURANT. USED TIME FROM PEAK WIND GUST AT THE AIRPORT. UPDATED PRIOR REPORT TO INCLUDE ASSESSMENT FROM EMERGENCY MGR. |
| Jul 27, 12:55 AM CDT | TSTM WND DMG | Lexington, NE | TREE AND TREE LIMB DAMAGE REPORTED AROUND TOWN. ONE TREE COMPLETELY UPROOTED. LIGHTED SIGN BLOWN OFF SUBWAY RESTAURANT. USED TIME FROM PEAK WIND GUST AT THE AIRPORT. |
| Jul 27, 12:55 AM CDT | TSTM WND GST 64 | Lexington Airport, NE | AWOS WIND GUST REPORTED. |
| Jul 27, 12:55 AM CDT | TSTM WND GST 64 | Lexington Airport, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2043 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1622 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.8
The text
As transmitted.
548
WUUS53 KGID 270507
SVRGID
NEC047-270545-
/O.NEW.KGID.SV.W.0243.160727T0507Z-160727T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1207 AM CDT WED JUL 27 2016
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 1245 AM CDT
* AT 1207 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 22 MILES NORTHWEST OF EDDYVILLE TO 9 MILES NORTH OF
GOTHENBURG TO 38 MILES NORTHWEST OF COZAD...MOVING SOUTHEAST AT 45
MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
LEXINGTON...COZAD...GOTHENBURG...OVERTON...SUMNER...EDDYVILLE AND
FARNAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4105 10022 4104 9943 4071 9952 4070 9981
4070 10022
TIME...MOT...LOC 0507Z 319DEG 40KT 4131 9980 4106 10016 4118 10060
HAIL...<.75IN
WIND...70MPH
$$
FAY2 follow-up statements
225
WWUS53 KGID 270528
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1228 AM CDT WED JUL 27 2016
NEC047-270545-
/O.CON.KGID.SV.W.0243.000000T0000Z-160727T0545Z/
DAWSON NE-
1228 AM CDT WED JUL 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR DAWSON COUNTY...
AT 1227 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF EDDYVILLE TO NEAR COZAD TO NEAR
GOTHENBURG...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...COZAD...GOTHENBURG...OVERTON...SUMNER...
EDDYVILLE AND FARNAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4105 10022 4104 9943 4071 9952 4070 9981
4070 10022
TIME...MOT...LOC 0527Z 313DEG 35KT 4111 9962 4093 9998 4094 10022
HAIL...<.75IN
WIND...60MPH
$$
FAY811
WWUS53 KGID 270540
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1240 AM CDT WED JUL 27 2016
NEC047-270550-
/O.EXP.KGID.SV.W.0243.000000T0000Z-160727T0545Z/
DAWSON NE-
1240 AM CDT WED JUL 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR DAWSON COUNTY WILL EXPIRE AT
1245 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4105 10022 4104 9943 4071 9952 4070 9981
4070 10022
TIME...MOT...LOC 0538Z 319DEG 40KT 4111 9962 4093 9998 4094 10022
$$
FAYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:47 PM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Jul 26, 6:47 PM CDT, 5 hours 20 minutes before
Area Forecast Discussion National Weather Service Hastings NE 647 PM CDT TUE JUL 26 2016 .SHORT TERM...(This evening through Wednesday night) Issued at 312 PM CDT Tue Jul 26 2016 The Central Plains sits under general northwest flow. This increases the chances for numerous chances for precip through the first half of the forecast. In the short term, there are a couple of disturbances that will move across the area. The first will bring a chance for showers and thunderstorms tonight/early Wednesday and the second more potent disturbance will bring chances of showers and thunderstorms again Wednesday into Wednesday night. 1. Tonight: The better moisture and moisture transport is across western Nebraska this afternoon and evening. Expect some activity to develop along and ahead of the lee trough over western Nebraska this evening and move eastward. The question though, will it reach south central Nebraska. Currently thinking some activity may breach western sections of south central Nebraska...but do not think that it will track very far eastward. However, where there is better support over northern Nebraska...storms may continue and some of this activity may impact portions of central Nebraska as far south as Interstate 80 around morning. 2. Wednesday-Wednesday night: Wednesday has the chance to be cloudy with off and on showers and thunderstorms. Guidance indicates that after a brief lull in action after early morning activity dies off, a piece of the upper wave will move eastward, helping to fire off more thunderstorms over the heart of south central Nebraska. Then by later afternoon a secondary, more potent wave will dive southeast aiding the development of showers and thunderstorms as well as moving a weak front southward into the area. Not expecting rain the whole day, but there could be multiple chances throughout the day and into the overnight hours. A complex is expected to move southeast into central Kansas late Wednesday. Temperatures will be impacted by these multiple rain chances and cloud cover. However, with that said...any areas that see breaks in the clouds, temps will increase. Currently have highs in the 80s in Nebraska with some low 90s in Kansas on Wednesday. .LONG TERM...(Thursday through Tuesday) Issued at 312 PM CDT Tue Jul 26 2016 Thursday through the Saturday the Central Plains will continue to be under northwest flow with multiple chances for precipitation. Despite the chance most days/nights, it will not rain all the time, expect it to be more dry than wet. But regardless, the chance for scattered activity persists. Temperatures will be cooler, in the 80s through Saturday with light flow, multiple chances for precipitation and cloud cover. By Sunday upper ridging begins to build back in from the west. Sunday through Tuesday dry out and heat up. Highs leap back into the 80s The ridge is relatively quick to move eastward with another wave moving in from the west. This will break things up some for later in the week beyond this forecast. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Wednesday evening) Issued at 640 PM CDT Tue Jul 26 2016 Prevailing VFR conditions are expected through the period, but there will be a chance for thunderstorms overnight and again tomorrow afternoon. Due to the uncertainty at this time, limited this chance to a VCTS at both terminals for the time being. Outside of any thunderstorm activity...varying mid/high level clouds can be expected through the period with generally light southerly winds of 10kts or less. && .GID Watches/Warnings/Advisories... NE...None. KS...None. && SHORT TERM...Billings Wright LONG TERM...Billings Wright AVIATION...Rossi
Hazardous weather outlook, Jul 26, 3:36 PM CDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 336 PM CDT TUE JUL 26 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 272045- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 336 PM CDT TUE JUL 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE MAINLY LATER TONIGHT ACROSS THE OUTLOOK AREA. A FEW OF THESE STORMS MAY BE SEVERE ALONG AND WEST OF A LINE FROM ST. PAUL TO MINDEN TO ALMA, NEBRASKA. THESE STORMS COULD HAVE HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. INTERMITTENT CHANCES FOR THUNDERSTORMS EXIST FROM WEDNESDAY THROUGH SATURDAY NIGHT. THERE IS A MARGINAL RISK FOR STORMS TO BECOME SEVERE WEDNESDAY. THERE IS ALSO A MARGINAL RISK FOR SEVERE STORMS THURSDAY FOR LOCATIONS SOUTH OF A LINE FROM CAMBRIDGE NEBRASKA TO MANKATO KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS BILLINGS WRIGHT
In the hours before
Special weather statement, Jul 26, 11:44 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1144 PM CDT TUE JUL 26 2016
NEZ039-270530-
VALLEY NE-
1144 PM CDT TUE JUL 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR VALLEY COUNTY UNTIL 1230 AM
CDT...
AT 1143 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 24 MILES NORTH OF FORT HARTSUFF STATE
PARK TO 21 MILES NORTHWEST OF ARCADIA. MOVEMENT WAS SOUTHEAST AT 45
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ORD...ARCADIA...NORTH LOUP...ELYRIA AND FORT HARTSUFF STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4174 9877 4149 9875 4139 9875 4140 9921
4174 9921
TIME...MOT...LOC 0443Z 304DEG 40KT 4205 9919 4161 9947
FAYSpecial weather statement, Jul 26, 11:57 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1157 PM CDT TUE JUL 26 2016
NEZ060-270545-
DAWSON NE-
1157 PM CDT TUE JUL 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAWSON COUNTY UNTIL 1245
AM CDT...
AT 1157 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 33 MILES NORTHWEST OF EDDYVILLE TO 26
MILES NORTH OF COZAD TO 20 MILES NORTHWEST OF GOTHENBURG. MOVEMENT
WAS SOUTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COZAD...GOTHENBURG AND FARNAM.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 232.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4105 10022 4105 10013 4104 9970 4079 9977
4073 9997 4070 10022
TIME...MOT...LOC 0457Z 330DEG 38KT 4141 9999 4124 10011 4121 10032
FAYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 11:44 PM CDT | Special Weather Statement | GID | Valley | 46 min |
| Jul 26, 11:57 PM CDT | Special Weather Statement | GID | Dawson | 48 min |
| Jul 27, 12:18 AM CDT | Severe Thunderstorm Warning | GID | Sherman, Valley | 42 min |
| Jul 27, 12:48 AM CDT | Special Weather Statement | GID | Buffalo, Dawson | 57 min |
| Jul 27, 1:11 AM CDT | Special Weather Statement | GID | Buffalo, Gosper, Howard, Kearney, Phelps, Sherman | 49 min |
| Jul 27, 1:29 AM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Franklin, Furnas, Gosper, Hall and 5 more | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.